North Dakota, 2007

Flood in North Dakota, July 1 to 31, 2007

July 1 to 31, 2007 · NWS FGF · 1 event in 1 county or zone

Rain events on the 9th/10th and the 25th/26th kept Stump Lake rising toward the level of Devils Lake. 00 inches of rain to the entire Devils Lake/Stump Lake area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Rain events on the 9th/10th and the 25th/26th kept Stump Lake rising toward the level of Devils Lake. The 9th/10th event brought about 0.5 to 1.50 inches of rain right over Stump Lake, while the 25th/26th event brought about 1.50 to 3.00 inches of rain to the entire Devils Lake/Stump Lake area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 8:51 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 30, 8:51 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
951 PM CDT SAT JUN 30 2007

.UPDATE...
CHALLENGE FOR THE EVENING PERIOD IS CHANCE OF POPS OVERNIGHT.
CURRENT IR TRENDS INDICATE WARMING TOPS AND REGIONAL COMP RADAR
SHOWS THE SHOWERS CONTINUE TO WEAKEN AS THEY PUSH TO THE EAST.
UNCERTAINTY REMAINS IN WHETHER REDEVELOPMENT WILL OCCUR ON NOSE
OF WEAK LOW LEVEL JET. VD WIND PROFILES AT BIS AND ABR SHOW WINDS
INCREASING TO 30 KTS IN THE LAST HOUR. THUS WENT WITH FORECAST
CONSISTENCY AND KEPT THE 20 POP.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL OVERNIGHT ACROSS THE CWA. ONLY CLOUD
CONCERNS ARE FROM CONVECTIVE DEBRIS ABOVE 12K FT GIVING SOME VIRGA
SHOWERS. WINDS WILL CONTINUE TO BE LIGHT FROM THE EAST SOUTHEAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

JK
Hazardous weather outlook, Jun 30, 5:24 AM CST, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
624 AM CDT SAT JUN 30 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
624 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT MAINLY ALONG AND NORTH OF
HIGHWAY TWO. ANY STORMS WHICH MOVE INTO THE REGION ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE REGION SUNDAY
NIGHT WITH THE APPROACH OF AN AREA OF LOW PRESSURE. SOME OF THE
STORMS MAY BE STRONG WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL. THUNDERSTORMS MAY LINGER INTO MONDAY MAINLY EAST OF THE
RED RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VOELKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Nelson

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nelson County, 14 mi S of Lakota
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
47.828, -98.350

Stump Lake began the month at about 1447.28 feet MSL and ended the month at about 1447.42 feet MSL. The lake level did fluctuate over the course of the month due to several rain events, but the end rise was only about a tenth of a foot. Even so, the lake level was fast approaching the level of Devils Lake.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43770.